Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 28, 2002, 12:58 AM CDT for Izard County, Sharp County, Arkansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2002, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 28, 2002, 1:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:15 AM CDT | Hail 0.75 | Cave City, AR | |
| Apr 28, 1:15 AM CDT | Thunderstorm Wind 50 E | Cave City, AR | Thunderstorm winds blew down some large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 280558 SVRLIT ARC065-135-280630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1258 AM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS IZARD COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 130 AM CDT * AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT PLEASANT...OR ABOUT 6 MILES SOUTHEAST OF MELBOURNE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AROUND 105 AM CDT CAVE CITY AROUND 110 AM CDT && A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:28 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 9:28 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 928 PM CDT SAT APR 27 2002 BEEN KEEPING CLOSE TABS ON AREA RADARS DURING THE EVENING WITH LITTLE CONVECTION NOTED PRIOR TO 02Z. FINALLY STARTING TO SEE SOME SHRA/TSRA FIRE OVER NWRN AR AND SWRN MO. CAP HAD ALL BUT ERODED ON THE 00Z SOUNDING HERE AT LZK...BUT UPPER SUPPORT AND BETTER LOW LEVEL FORCING TO THE NORTH OF THE FA. LEADING EDGE OF DRIER AIR HAS WORKED AS FAR AS NERN OK AND FAR SWRN MO. PLAN TO LEAVE FCST AS IS ATTM AND WILL WATCH RADAR OVER THE NEXT FEW HOURS FOR FURTHER DEVELOPMENT. LAST FEW RUNS OF THE RUC STILL INDICATING SOME QPF OUTPUT OVER THE NRN HALF OF AR OVERNIGHT. IF CURRENT TRENDS CONTINUE...WILL PROBABLY UPDATED ZNS BEFORE MIDNIGHT TO REDUCE POPS AND REMOVE MENTION OF SVR STORMS. ..4.. .LZK...NONE.
In the hours before
Special weather statement, Apr 27, 11:40 PM CDT, 1 hour 18 minutes before
ARZ004>007-013>016-023-024-280700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1140 PM CDT SAT APR 27 2002 ...TORNADO WATCH IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING... A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. WARM AND MOIST AIR CONTINUED TO INCREASE FROM THE SOUTH THIS EVENING IN ADVANCE OF A DRYLINE MOVING SLOWLY TOWARDS ARKANSAS FROM EASTERN OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION INTO THE EARLY MORNING HOURS AS THE DRIER AIR PUSHES EASTWARD INTO THE UNSTABLE AIRMASS IN PLACE OVER NORTHERN ARKANSAS. STORMS THAT DEVELOP AND BECOME SEVERE WOULD BE CAPABLE OF PRODUCING DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:11 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 34 min |
| Apr 28, 12:32 AM CDT | Tornado Warning | LZK | Sharp | 13 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.